Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 235, NWS Omaha, NE

August 16, 2000Knox County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 16, 2000, 7:29 PM CDT for Knox County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2000, 7:29 PM CDT (00:29 UTC)
Expired
Aug 16, 2000, 8:00 PM CDT
In force
31 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, NE

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 4:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2708 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1961 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.1
Supercell composite
11.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:00 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 16, 3:00 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT WED AUG 16 2000

WARM FRONT EXTENDED FROM AN AREA OF LOW PRESSURE OVER NORTHWEST
NEBRASKA INTO THE SOUTHEAST CORNER OF THE STATE AT 18Z.  COLD FRONT
WAS JUST STARTING TO MOVE INTO THE NORTHWEST PART OF THE PANHANDLE.
WARM FRONT EXPECTED TO CONTINUE TO LIFT NORTH THIS AFTERNOON AS LOW
MOVES EAST TO POSITION NEAR ONL AT 00Z IN LINE WITH MODELS TRACK.
NGM APPEARS TO OVERDUE PRECIP AREA AHEAD OF WARM FRONT AND WILL TREND
TOWARD ETA/AVN IN ASSOCIATING CHANCE OF PRECIP TO COLD FRONT AS IT
MOVES ACROSS AREA TONIGHT INTO THURSDAY MORNING.

FRONT SHOULD MOVE FAR ENOUGH SOUTH INTO KANSAS ON THURSDAY TO BRING
RAIN CHANCES TO AN END IN THE SOUTHEAST BY AFTERNOON ALTHOUGH SOME
CLOUD COVER MAY HANG ON ALONG SOUTHEAST BORDER AREA.  COOLER AND DRIER
CONDITIONS SPREAD INTO AREA THURSDAY INTO FRIDAY WITH GUIDANCE NUMBERS
NOT LOOKING TOO BAD.

.OMA...NONE.
FOBERT

In the hours before

Special weather statement, Aug 16, 5:10 PM CDT, 2 hours 19 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-170500-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
510 PM CDT WED AUG 16 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TONIGHT IN
PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA.

A LOW PRESSURE CENTER IN SOUTH CENTRAL SOUTH DAKOTA HAD A WARM FRONT
EXTENDING ACROSS NORTHEAST NEBRASKA INTO NORTHERN MISSOURI...AND A
COLD FRONT ACROSS CENTRAL NEBRASKA INTO NORTHEAST COLORADO. THIS
AREA OF LOW PRESSURE AND ASSOCIATED FRONTS WILL MOVE EAST ACROSS THE
AREA TONIGHT...AND INTERACT WITH AN VERY UNSTABLE AIR
MASS...BRINGING THE THREAT OF THUNDERSTORMS.

BASED ON THE DEGREE OF INSTABILITY AND ATMOSPHERIC WIND SHEAR...SOME
OF THESE STORMS WILL LIKELY BECOME SEVERE AND COULD TURN SUPERCELL IN
NATURE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN RISK...HOWEVER A
FEW TORNADOES ARE POSSIBLE THIS EVENING. THE MAIN POTENTIAL FOR
SEVERE WEATHER IN NEBRASKA APPEARS TO BE ALONG AND NORTH OF A LINE
FROM WILBER THROUGH AUBURN WITH ALL AREAS OF SOUTHWEST IOWA AT
RISKQ.

GW

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:41 PM CDTSevere Thunderstorm WarningOAXCedar49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.